Alert archive / Missouri / Tornado Warnings in 2022

Tornado Warning 7, NWS Kansas City, MO

March 29, 2022Daviess County, Grundy County, Harrison County, Missouri

NWS Kansas City, MO issued this tornado warning at Mar 29, 2022, 9:50 PM CDT for Daviess County, Grundy County, Harrison County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2022, 9:50 PM CDT (02:50 UTC)
Expired
Mar 29, 2022, 10:15 PM CDT
In force
25 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Daviess County, MO, Grundy County, MO, Harrison County, MO

The radar

The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 4:57 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

335 
WFUS53 KEAX 300250
TOREAX
MOC061-079-081-300315-
/O.NEW.KEAX.TO.W.0007.220330T0250Z-220330T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
950 PM CDT Tue Mar 29 2022

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Northeastern Daviess County in north central Missouri...
  Grundy County in north central Missouri...
  Southeastern Harrison County in north central Missouri...

* Until 1015 PM CDT.
    
* At 949 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Jamesport, or near Gallatin, moving northeast at
  55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Trenton, Jamesport, Gilman City, Jameson, Tindall and Brimson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4010 9343 3996 9373 3996 9376 3994 9376
      3990 9385 4002 9402 4015 9386 4027 9370
TIME...MOT...LOC 0249Z 229DEG 47KT 3997 9389 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
2 follow-up statements
584 
WWUS53 KEAX 300303
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1003 PM CDT Tue Mar 29 2022

MOC061-079-081-300315-
/O.CON.KEAX.TO.W.0007.000000T0000Z-220330T0315Z/
Daviess MO-Grundy MO-Harrison MO-
1003 PM CDT Tue Mar 29 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN DAVIESS...GRUNDY AND SOUTHEASTERN HARRISON COUNTIES...
    
At 1003 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jamesport, or 7 miles west of Trenton, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Trenton, Gilman City, Tindall and Brimson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4010 9343 3996 9373 3996 9376 4006 9385
      4011 9390 4027 9370
TIME...MOT...LOC 0303Z 229DEG 45KT 4004 9375 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
288 
WWUS53 KEAX 300314
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1014 PM CDT Tue Mar 29 2022

MOC061-079-081-300324-
/O.EXP.KEAX.TO.W.0007.000000T0000Z-220330T0315Z/
Daviess MO-Grundy MO-Harrison MO-
1014 PM CDT Tue Mar 29 2022

...THE TORNADO WARNING FOR NORTHEASTERN DAVIESS...GRUNDY AND
SOUTHEASTERN HARRISON COUNTIES WILL EXPIRE AT 1015 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Missouri.

LAT...LON 4010 9343 3996 9373 3996 9376 4006 9385
      4011 9390 4027 9370
TIME...MOT...LOC 0314Z 229DEG 47KT 4013 9362 

$$

BMW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Mar 29, 6:33 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 29, 6:33 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
633 PM CDT Tue Mar 29 2022

.Discussion...
Issued at 338 PM CDT TUE MAR 29 2022

Key Message:

- Strong to severe thunderstorms possible late this evening as a
  line of storms moves eastward through portions of the area.

Warm front continues to lift northward, currently entering far
southwestern sections of the CWA. Moisture within the warm sector is
largely modified in the mid 50s. While a capping inversion has
limited convective development this afternoon, increasing large
scale ascent and frontal forcing will allow thunderstorms to quickly
develop over portions of central/eastern Kansas late this afternoon
into the early evening. Storm mode will initially favor semi-
discrete high-based cells before transitioning to QLCS during the
evening hours. Instability will be a limiting factor as the line
of storms progresses eastward into the CWA, with a gradual
decrease in storm intensity anticipated east of the KC Metro Area.
An increasing LLJ this evening will help enhance low-level shear,
with ~200 J/kg of SRH expected as the line enters the forecast
area. A brief tornado embedded within the line cannot be ruled
out, assuming boundary layer cooling/decoupling does not occur too
quickly. The highest threat for severe weather will be across
eastern Kansas into the western quarter of Missouri, where in
addition to the brief spin-up, quarter-sized hail and wind gusts
up to 60 mph will be possible. The most likely window for severe
weather within our CWA will occur between 7pm and midnight. Flash
flooding looks to be a low threat, with the progressive nature
expected with the most robust convection and 1 and 3 hour FFG
remaining 1.75" to 2.50" respectively.

Post-frontal precipitation chances hang around for a good portion of
Wednesday as another piece of energy rotates into the area. With the
clouds/precip and CAA, a much cooler day is expected with
temperatures steady or slowly falling during the day, mainly in the
40s by mid/late afternoon. Cannot rule out a short window of
precipitation transitioning to a light snow late Wednesday night
into Thursday morning, albeit no accumulations are expected. Next
chance of rain returns Friday night as another shortwave trough
moves across the central CONUS.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 630 PM CDT TUE MAR 29 2022

VFR conditions are expected to deteriorate quickly as a line of
showers and thunderstorms moves in from the west. Storms are
expected to enter the vicinity of the terminals in the next couple
of hours. Primary hazards include high winds, quarter inch hail,
and heavy rainfall. CIGS and VIS are expected to decrease
significantly, especially in heavy downpours.

Thunderstorms are expected to vacate the terminals around midnight
with rain lingering through the morning. Gusty winds persist even
outside of thunderstorms with gusts around 20-30 kts anticipated.
Southerly winds become northwesterly behind a cold front which is
expected to move through around 10Z-12Z. Precipitation is
moves out near midday; however, MVFR CIGs hang around through the
remainder of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Pesel
Hazardous weather outlook, Mar 29, 2:40 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
240 PM CDT Tue Mar 29 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
240 PM CDT Tue Mar 29 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Southerly winds gusting up to 40 mph are expected this afternoon.

 Severe weather is possible today between 7 PM and 4 AM across the
 entire forecast area. Greatest chance for severe weather is along
 the MO/KS border. Damaging winds up to 60 mph and hail up to
 quarter-sized are the main concerns. Can't rule out a few brief
 tornadoes tonight, as well. Showers and storms continue Wednesday,
 but no severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A dusting of light snow is possible Thursday morning north of HWY
 36.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte52 min
Mar 29, 8:21 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt39 min
Mar 29, 8:28 PM CDTTornado WarningEAXPlatte17 min
Mar 29, 8:32 PM CDTTornado WarningEAXBuchanan28 min
Mar 29, 8:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Jackson and 1 more28 min
Mar 29, 9:10 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Lafayette and 1 more50 min
Mar 29, 9:28 PM CDTTornado WarningEAXCaldwell, Daviess, DeKalb32 min
Mar 29, 9:47 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Livingston43 min
Mar 29, 9:56 PM CDTSpecial Weather StatementEAXClay, Jackson49 min
Mar 29, 10:13 PM CDTAreal Flood AdvisoryEAXClay, Platte4 hr
Mar 29, 11:37 PM CDTSevere Thunderstorm WarningEAXBates38 min
Mar 29, 11:44 PM CDTTornado WarningEAXBates16 min
Mar 29, 11:58 PM CDTTornado WarningEAXBates, Henry32 min
Mar 30, 12:20 AM CDTTornado WarningEAXHenry40 min
Mar 30, 7:53 AM CDTRiver Flood WarningEAXRay14 hr
Mar 30, 7:53 AM CDTRiver Flood WarningEAXCarroll14 hr

Nearby

Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.